Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 62, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 25, 2022, 12:15 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 12:15 PM MDT (18:15 UTC)
- Expired
- Aug 25, 2022, 3:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WGUS55 KBOU 251815
FFWBOU
COC069-252115-
/O.NEW.KBOU.FF.W.0062.220825T1815Z-220825T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
1215 PM MDT Thu Aug 25 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Larimer County in north central Colorado...
* Until 315 PM MDT.
* At 1215 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.2 and 0.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Larimer County
This includes the following additional locations...
Moondance Way, Stringtown Gulch and Crystal Mountain.
This includes the following streams and drainages...
North Fork Fish Creek, Big Thompson River, Sheep Creek, Miller
Fork, Black Creek, Cedar Creek and Buckhorn Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause extensive and severe flooding of creeks,
streams, roads and culverts in the affected part of the Cameron Peak
burn area. Rock slides or debris flows can also be expected across
roads in the warning area.
&&
LAT...LON 4053 10546 4058 10542 4057 10540 4057 10535
4056 10531 4055 10530 4053 10529 4050 10529
4048 10534 4049 10542 4051 10546
FLASH FLOOD...RADAR INDICATED
$$
Danielson1 follow-up statement
127
WGUS75 KBOU 252114
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
314 PM MDT Thu Aug 25 2022
COC069-252124-
/O.EXP.KBOU.FF.W.0062.000000T0000Z-220825T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
314 PM MDT Thu Aug 25 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MDT THIS AFTERNOON FOR
CENTRAL LARIMER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4053 10546 4058 10542 4057 10540 4057 10535
4056 10531 4055 10530 4053 10529 4050 10529
4048 10534 4049 10542 4051 10546
$$
DanielsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:05 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 25, 12:05 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1205 PM MDT Thu Aug 25 2022 .UPDATE... Issued at 1045 AM MDT Thu Aug 25 2022 Mid-level water vapor imagery shows the main trough moving across the Pacific NW and a shortwave ahead moving across WY, swinging into CO. Mid-level moisture pools ahead of it. The AM GJT sounding reflects this with increased PW values. Moisture gradually increases over northeast CO into the afternoon. There are signs of it over the north portion of the mountains with radar showing a few weak showers over Jackson County. Increasing moisture and daytime heating will support developing cumulus and eventually shower/thunderstorm development over the high country early this afternoon. Scattered showers and a few storms may spread eastward into the urban corridor later in the afternoon. Radar shows a boundary positioned over Elbert, Adams, Arapahoe counties, so will watch that for any shower/storm development as well. Made minor adjustments to the PoPs to account for chances in the urban corridor late afternoon. && .SHORT TERM...(Today and tonight) Issued at 300 AM MDT Thu Aug 25 2022 For today, a short wave trough over the Snake River Valley in southern Idaho, will make its way across central Wyoming through this evening. Precipitable water values will star to increase ahead of this system, with the RAP forecast soundings showing values close to 0.70 inch this afternoon. This will lead to an elevated risk of flash flooding in the East Troublesome and Cameron Peak burn areas, see the hydrology discussion. The showers and storms are expected to spread in the urban corridor and nearby plains this afternoon and evening. RAP Forecast CAPEs 400-500 j/kg with most of the water content above 550 mb. Inverted-v sounding in Denver with DCAPE values around 1100 j/kg. The high resolution models show an west/northwest winds pushing out of the of the foothills of Larimer/Boulder counties after 3 pm. The storms will develop along and west of the boundary, with gusts to 40 mph possible with the stronger storms. The airmass will be more capped over the northeast plains, which will prevent or limit storm development there this evening. Most of the showers/tstm coverage in the mountains will decrease through the evening, with just some isolated to scattered shower coverage after midnight. .LONG TERM...(Friday through Wednesday) Issued at 300 AM MDT Thu Aug 25 2022 Sufficient monsoonal moisture continues Friday as an upper level trough impacts our region. Taking a look at model guidance, NBM has certainly agreed with widespread precipitation occurring in the mountains and valleys Friday afternoon. Looking at a few CAMs (HREF, Arr and NAMNEST) display isolated to scattered thunderstorms for the urban corridor and plains but some limiting factors such as a surface high arriving in western Colorado cutting off moisture and if a dryline forms. Soundings from the GFS/NAM are showing favorable 0-6km shear near 30kts and MLCAPE near 500-600 J/kg so this gives enough forecast confidence to keep slight chances of PoPs for the Palmer Divide, adjacent plains and parts of the urban corridor. These conditions may also lead to some small hail or graupel from the isolated thunderstorms that push off the higher terrain into the urban corridor and plains with soundings indicating a SHIP value near 0.2-0.3. Overnight lows were decrease slightly due to the clearing cloud decks. Saturday, another round of scattered thunderstorms will occur mainly for the mountains and valleys. 700mb temperatures decreasing across the urban corridor and plains reaching 9-11 C which makes sense given the increasing cloud cover across the region. This lead to an overall decrease in afternoon highs. Marginal fire weather conditions are possible for the plains as drier conditions will occur Saturday afternoon. Tricky forecast pattern as both synoptic and mesoscale features will play a key role in Sunday's PoPs into next week. The GFS and ECMWF differ in solutions and frontal system seems to develop in different locations across the Colorado/Kansas border Sunday morning. For now, leaning towards the ECMWF solution (similar to NBM PoPs) which brings a deeper trough axis into central Colorado. There is a strong jet 700mb 45-50kt Sunday morning which could enhance thunderstorm development but too much uncertainty on low level winds and timing of precipitation to say if this will assist for precipitation for the urban corridor and plains. For now, keeping the NBM PoPs and a blend of CONSALL/NBM for winds. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1205 PM MDT Thu Aug 25 2022 Light and variable winds continue to transition southeasterly early this afternoon at 6-10 kts as a boundary moves pushes northward. Showers and a few storms expand eastward off of the higher terrain later this afternoon, best timeframe will be from 22-03z. With any nearby/passing activity, may see gusty variable winds up to 30 kts. Winds return to drainage late evening. Light and variable wind patterns for the morning becoming light WNW/NE in the afternoon. There is a moderate chance that showers and a few thunderstorms will be around the terminals in the afternoon/early evening, although confidence isn't high on the chances they will pass over the terminals. && .HYDROLOGY... Issued at 300 AM MDT Thu Aug 25 2022 The Cameron Peak and East Troublesome burn areas will see an elevated risk of flash flooding this afternoon, with the main area of concern from noon to 4 pm. The flash flood risk will be limited for the remaining burn areas. Precipitable water values will increase and a shortwave trough will provide additional forcing. This combination will lead to widespread coverage of storms with the stronger storms producing localized heavy rainfall, up to one half inch in 30 minutes will be possible. Scattered to widespread thunderstorms will develop Friday afternoon where PWATs range from 0.70-0.90 across the high country. These conditions will lead to an elevated flash flood threat across Cameron Peak and East Troublesome burn areas. These storms will produce heavy rainfall quickly and will move to the urban corridor and Palmer Divide by early evening. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Mensch SHORT TERM...Cooper LONG TERM...AD AVIATION...Mensch HYDROLOGY...Cooper/AD
Hazardous weather outlook, Aug 25, 11:02 AM MDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Thu Aug 25 2022 COZ030>051-261715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Thu Aug 25 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A weak upper level disturbance will pass across central Wyoming this afternoon and evening. Scattered to widespread showers and thunderstorms are expected in the mountains this afternoon. This will result in an elevated risk of flash flooding in the Cameron Peak and East Troublesome burn areas, with a limited risk across the rest of the burn area. Scattered thunderstorms will spread into the urban corridor and nearby plains by late afternoon and early evening. In addition to localized moderate to heavy rain, gusty winds to 35 mph will also accompany the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will develop over the mountains by early Friday afternoon, then spread over the plains by late afternoon and evening. Expect brief heavy rain and gusty winds with the storms. These storms will bring an elevated threat of flash flooding to both Cameron Peak and East Troublesome burn areas. Drier air will move into Northern Colorado on Saturday with the majority of thunderstorms over the mountains, especially along the Continental Divide and areas along and south of Interstate 70. The plains will be mainly dry on Saturday. There is still uncertainty in the forecast Sunday through next week for the urban corridor and plains but it is likely the higher terrain areas will receive scattered afternoon showers and slightly cooler temperatures. ...SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but rainfall reports would be greatly appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:56 AM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 25, 2:46 PM MDT | Areal Flood Advisory | BOU | Larimer | 119 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.